A unified approach to non-minimaxity of sets of linear combinations of restricted location estimators
This paper studies minimaxity of estimators of a set of linear combinations of location parameters [mu]i, i=1,...,k under quadratic loss. When each location parameter is known to be positive, previous results about minimaxity or non-minimaxity are extended from the case of estimating a single linear combination, to estimating any number of linear combinations. Necessary and/or sufficient conditions for minimaxity of general estimators are derived. Particular attention is paid to the generalized Bayes estimator with respect to the uniform distribution and to the truncated version of the unbiased estimator (which is the maximum likelihood estimator for symmetric unimodal distributions). A necessary and sufficient condition for minimaxity of the uniform prior generalized Bayes estimator is particularly simple. If one estimates where is a kxl known matrix, the estimator is minimax if and only if for any i and j (i[not equal to]j). This condition is also sufficient (but not necessary) for minimaxity of the MLE.
Volume (Year): 102 (2011)
Issue (Month): 10 (November)
|Contact details of provider:|| Web page: http://www.elsevier.com/wps/find/journaldescription.cws_home/622892/description#description|
|Order Information:|| Postal: http://www.elsevier.com/wps/find/supportfaq.cws_home/regional|
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Hartigan, J. A., 2004. "Uniform priors on convex sets improve risk," Statistics & Probability Letters, Elsevier, vol. 67(4), pages 285-288, May.
- Tatsuya Kubokawa, 2004. "Minimaxity in Estimation of Restricted Parameters," CIRJE F-Series CIRJE-F-270, CIRJE, Faculty of Economics, University of Tokyo.
- Yuzo Maruyama & Katsunori Iwasaki, 2005. "Sensitivity of minimaxity and admissibility in the estimation of a positive normal mean," Annals of the Institute of Statistical Mathematics, Springer, vol. 57(1), pages 145-156, March.
When requesting a correction, please mention this item's handle: RePEc:eee:jmvana:v:102:y:2011:i:10:p:1429-1444. See general information about how to correct material in RePEc.
If references are entirely missing, you can add them using this form.